Thunderstorm Wind, Dona Ana
- When
- June 16, 6:04 PM MST
- Where
- Dona Ana County, 9 mi NW of Sunland Park
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 31.900, -106.683
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 16, 1:30 PM MST, 4 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 230 PM MDT MON JUN 16 2003 SYNOPSIS... LOW LEVEL EASTERLY FLOW WILL KEEP IMPORTING MODERATE MOISTURE IN THE AREA AS THE HIGH PRESSURE ALOFT CONTINUES TO KEEP IT TRAPPED OVER THE REGION UNTIL LATE IN THE WEEK. OVERNIGHT BREEZES WILL CONTINUE OVER AREA WEST SLOPES. DAYTIME HEATING COMBINED WITH UPSLOPE FLOW WILL INITIATE AFTERNOON AND EVENING THUNDERSTORMS DAILY THROUGH MUCH OF THE WEEK. BEST THUNDERSTORM CHANCES ARE OVER THE MOUNTAINS. TEMPERATURES WILL HOVER NEAR NORMAL...AND BE SLIGHTLY WARMER LATE THIS WEEK. RAIN CHANCES DIMINISH LATE IN THE WEEK. DISCUSSION... CURRENT SITUATION THIS AFTERNOON SHOWS ISOLATED TO SCATTERED HIGH TERRAIN THUNDERSTORMS OVER CENTRAL AND SOUTHERN NEW MEXICO UNDER AN UPPER LEVEL RIDGE. A DECENT LOW LEVEL...BUT RELATIVELY SHALLOW... EAST PUSH INTO THE CWFA OVERNIGHT WILL CONTINUE TO KEEP MOISTURE COMING FOR THE NEXT COUPLE OF DAYS. HIGH PRESSURE ALOFT IS DOING ITS BEST TO KEEP THE AREA STABLE...BUT ITS NO MATCH FOR INTENSE SURFACE HEATING COUPLED WITH OROGRAPHIC LIFTING. THUS THE CURRENT ROUND OF MOUNTAIN STORMS. AVN AND ETA BOTH INDICATE A NUMBER OF SHORTWAVE DISTURBANCES TRACKING NORTH TO SOUTH THROUGH EASTERN NEW MEXICO DOWN THE FRONTSIDE OF THE RIDGE. THIS WOULD HELP NOCTURNAL AND EARLY MORNING CONVECTION AND SHOWERS...AND ALSO ENHANCE SOME LOWLAND AFTERNOON CONVECTION...ALL DEPENDENT ON TIMING. AVN LOOKS TO OVERDO THE VORT CENTERS/SHORTWAVES LEADING ME TO THINK IT COULD BE A CONVECTIVE FEEDBACK ISSUE. WILL CONTINUE THE CURRENT FORECAST OF KEEPING DAILY AFTERNOON AND EVENING POPS IN FOR TUE AND WED...AND ADD SOME OVERNIGHT POPS EAST OF THE RIO GRANDE. LATE WEEK LOOKS TO DRY AS THE SFC HEAT TROUGH OVER THE BOOTHEEL ERODES AND ALLOW MORE SOUTHWESTERLY WINDS ACROSS THE CWFA. ALSO THE UPPER RIDGE BUILDS BACK OVER AND SHIFTS EAST TO HELP STABILIZE THE AREA. FOR THE WEEKEND. AN UPPER LOW IS ANALYZED TO LIFT JUST NORTH OF THE CWFA. WILL PUT SOME SAT POPS IN THE GILA BUT KEEP THE REST OF THE AREA DRY. PRELIMINARY NUMBERS... EL PASO BB 068/092 066/093 068 21212 ALAMOGORDO EB 062/092 061/093 063 22222 LAS CRUCES BU 066/092 064/093 066 21212 CLOUDCROFT EB 044/071 045/072 047 33333 TRUTH OR CONSEQUENCES BU 061/090 060/091 062 22222 SILVER CITY BU 051/089 051/090 053 23232 DEMING BB 063/092 062/093 064 21212 LORDSBURG UU 064/092 063/093 065 21212 SIERRA BLANCA EB 064/091 063/092 065 22222 .ELP...NONE 14 / BIRD
NMZ022>025-030>032-TXZ055-056-162030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1100 AM MDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE FAR WEST TEXAS AND SOUTHERN NEW MEXICO TODAY. AREA MOUNTAIN LOCATIONS AND LOWLANDS TO THE SOUTHEAST OF ADJACENT MOUNTAINS ARE MOST LIKELY TO SEE STORMS. STORMS ARE MOST LIKELY FROM MID AFTERNOON UNTIL MID EVENING... EARLIER IN THE SACRAMENTO MOUNTAINS. MAIN THREATS ARE HEAVY RAIN...SMALL HAIL...AND LIGHTNING. .DAYS TWO THROUGH SEVEN... AFTERNOON AND EVENING THUNDERSTORMS REMAIN A THREAT FOR THE REGION-WIDE TUESDAY AND WEDNESDAY. THE AREA DRIES OUT FOR THURSDAY AND FRIDAY...BUT AREA MOUNTAINS...ESPECIALLY EAST OF THE RIO GRANDE MAY STILL SEE ISOLATED THUNDERSTORM ACTIVITY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER SERVICES ARE NOT REQUIRED TODAY. BIRD
NMZ022-162140- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 240 PM MDT MON JUN 16 2003 AT 225 PM NATIONAL WEATHER SERVICE DOPPLER RADAR WAS SHOWING A TIGHT CLUSTER OF THUNDERSTORMS ABOUT 25 MILES NORTH-NORTHEAST OF SILVER CITY NEW MEXICO...SHOWING VERY LITTLE MOVEMENT. RADAR INDICATES RAINFALL AMOUNTS OF ONE TO ONE AND ONE-HALF INCH OF RAIN HAS FALLEN IN THE PAST HOUR. SOME SMALL HAIL IS ALSO LIKELY IN THIS AREA. MOTORISTS ARE URGED TO USE CAUTION THIS AFTERNOON WHILE DRIVING ON STATE HIGHWAY 15 SOUTH OF GILA HOT SPRINGS...STATE HIGHWAY 35 IN THE VICINITY OF LAKE ROBERTS...AND FOREST ROAD 150...AS RUNOFF FROM THESE HEAVY RAINS MAY BRIEFLY RUN ACROSS LOW POINTS ALONG THESE HIGHWAYS. DH
NMZ022>025-030>032-TXZ055-056-170250- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 250 PM MDT MON JUN 16 2003 LOW LEVEL MOISTURE HAS SPREAD ACROSS MOST OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY...GIVING THE AREA A GOOD CHANCE AT SOME STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING. THE FIRST STORMS OF THE DAY HAVE ALREADY DEVELOPED OVER THE GILA..SAN ANDRES AND SACRAMENTO MOUNTAINS OF SOUTHERN NEW MEXICO. A FEW OF THESE STORMS HAVE ALREADY PRODUCED HEAVY DOWNPOURS OF ONE TO ONE AND ONE-HALF INCHES IN ONE HOUR OR LESS...ALONG WITH SOME SMALL HAIL. NEW STORMS ARE EXPECTED TO FORM OVER THE LOWLANDS...MOSTLY EAST OF DEMING THROUGH THIS EVENING. WITH THE SLOW MOVEMENT OF THESE STORMS...EXPECT A FEW OF THESE STORMS TO DUMP RAINFALL OF ONE TO TWO INCHES IN ONE HOUR OR LESS. LOCAL RAINFALL APPROACHING THREE INCHES IS POSSIBLE DUE TO THE SLOW MOVEMENT. GUSTY WINDS OF 40 TO 50 ARE POSSIBLE NEAR THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. DH
NMZ030-031-170300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 545 PM MDT MON JUN 16 2003 THUNDERSTORMS FROM EARLIER TODAY OVER THE GILA MOUNTAINS HAVE PRODUCED GUSTY WINDS AND BLOWING DUST ALONG INTERSTATE 10 FROM DEMING WEST. NATIONAL WEATHER SERVICE RADAR SHOWS SOME NEW THUNDERSTORM ACTIVITY DEVELOPING JUST EAST OF DEMING AND THESE WILL LIKELY PRODUCE MORE GUSTY WINDS AND BLOWING DUST IN THE AREA. MOTORISTS SHOULD USE EXTREME CAUTION WHILE TRAVELING ON INTERSTATE 10 FROM AROUND DEMING WESTWARD THIS EVENING...AS GUSTY WINDS OF 35 TO 45 MPH ARE LIKELY...ALONG WITH BLOWING DUST OCCASIONALLY REDUCING VISIBILITIES TO NEAR ZERO. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. DH
NMZ024-031-032-TXZ055-056-170200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 639 PM MDT MON JUN 16 2003 ...STRONG THUNDERSTORM OUTFLOW WINDS AND GUST FRONT AFFECT THE AREA... STRONG AND SEVERE THUNDERSTORMS IN THE SOUTHERN DESERTS OF NEW MEXICO HAVE PRODUCED A STONG OUTFLOW GUST FRONT THAT IS MOVING RAPIDLY TOWARD THE EL PASO METROPOLITAN AREA. SUSTAINED WINDS IN EXCESS OF 40 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE OVER AFFECTED AREAS FOR THE NEXT COUPLE OF HOURS. ISOLATED AREAS MAY EVEN SEE HIGHER WIND SPEEDS. BLOWING DUST AND REDUCED VISIBILITIES OF LESS THAN A MILE ARE EXPECTED. DRIVERS SHOULD EXERCISE CAUTION. IF OUTSIDE SEEK SHELTER INDOORS. LUNDEEN
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366378.